MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX? COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565050
Medical Device Problem Codes Failure to Advance (2524); Activation, Positioning or Separation Problem (2906); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf patient code a04 captures the reportable event of tip damaged/defective.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral colonic stent was to be implanted in the sigmoid colon to treat an 5cm intestinal obstruction secondary to sigmoid colon cancer during intestinal stent placement procedure performed on (b)(6), 2025.The patient anatomy was tortuous.During the procedure, the tip of the stent delivery system became kinked.As a result, the device could not cross the stenosis, and stent deployment could not be completed.The stent was removed from the patient partially deployed on the delivery system.The procedure was completed with another of the same device.There was no patient complication reported as a result of this event.The patient condition at the of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block g2 (report source) has been corrected.Block h6: imdrf patient code a04 captures the reportable event of tip damaged/defective.Block h11: the wallflex enteral colonic stent and delivery system were received for analysis.The stent was returned fully covered and undeployed.Visual examination revealed that the stainless-steel shaft and the outer clear sheath were kinked.Functional testing could not be performed due to the kinks observed on the device.The tip of the delivery system was not damaged.No other issues were noted with the stent or the delivery system.Product analysis could not confirm the reported events of tip damage, partial stent deployment, or difficulty crossing the lesion with the delivery system.The observed kinks were most likely due to procedural factors such as lesion characteristics, device handling, and the technique used by the physician.These factors likely limited the device's performance and contributed to the delivery system's inability to cross the stenosis and the stent's failure to deploy.Therefore, a review and analysis of all available information indicate that the most probable cause is an adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral colonic stent was to be implanted in the sigmoid colon to treat an 5cm intestinal obstruction secondary to sigmoid colon cancer during intestinal stent placement procedure performed on (b)(6) 2025.The patient anatomy was tortuous.During the procedure, the tip of the stent delivery system became kinked.As a result, the device could not cross the stenosis, and stent deployment could not be completed.The stent was removed from the patient partially deployed on the delivery system.The procedure was completed with another of the same device.There was no patient complication reported as a result of this event.The patient condition at the of the procedure was reported to be stable.

Brand Name
WALLFLEX? COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22011076
Report Number3005099803-2025-02135
Device Sequence Number5228715
Product Code MQR
UDI-Device Identifier08714729456520
UDI-Public(01)08714729456520(17)250906(10)32373533
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K201159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2025
Device Model NumberM00565050
Device Catalogue NumberM00565050
Device Lot Number0032373533
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight75 KG